×

zbMATH — the first resource for mathematics

Conjugacy problem for braid groups and Garside groups. (English) Zbl 1043.20019
The authors present a new algorithm to solve the conjugacy problem in Artin braid groups, which is faster than the one presented by J. Birman, K. H. Ko and S. J. Lee [Adv. Math. 139, No. 2, 322-353 (1998; Zbl 0937.20016)]. This algorithm can be applied not only to braid groups, but to all Garside groups (which include finite type Artin groups and torus knot groups, among others).

MSC:
20F36 Braid groups; Artin groups
20F10 Word problems, other decision problems, connections with logic and automata (group-theoretic aspects)
20E45 Conjugacy classes for groups
57M25 Knots and links in the \(3\)-sphere (MSC2010)
57M07 Topological methods in group theory
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Artin, E., Theory of braids, Ann. of math., 48, 101-126, (1946) · Zbl 0030.17703
[2] Anshel, I.; Anshel, M.; Goldfeld, D., An algebraic method for public-key cryptography, Math. res. lett., 6, 3-4, 287-291, (1999) · Zbl 0944.94012
[3] Birman, J.; Ko, K.H.; Lee, S.J., A new approach to the word and conjugacy problems in the braid groups, Adv. math., 139, 2, 322-353, (1998) · Zbl 0937.20016
[4] J. Birman, K.H. Ko, S.J. Lee, The infimum, supremum and geodesic length of a braid conjugacy class, Preprint, 2000 · Zbl 1063.20039
[5] Bourbaki, N., Groupes et algèbres de Lie, (1968), Hermann Paris, Chapitres IV-VI · Zbl 0186.33001
[6] Brieskorn, E.; Saito, K., Artin-gruppen und Coxeter-gruppen, Invent. math., 17, 245-271, (1972) · Zbl 0243.20037
[7] Charney, R., Artin groups of finite type are biautomatic, Math. ann., 292, 4, 671-683, (1992) · Zbl 0736.57001
[8] Dehornoy, P., Groupes de garside, Ann. sci. école norm. sup. (4), 35, 267-306, (2002) · Zbl 1017.20031
[9] Dehornoy, P.; Paris, L., Gaussian groups and garside groups, two generalizations of Artin groups, Proc. London math. soc., 79, 3, 569-604, (1999) · Zbl 1030.20021
[10] Elrifai, E.A.; Morton, H.R., Algorithms for positive braids, Quart. J. math. Oxford, 45, 479-497, (1994) · Zbl 0839.20051
[11] Garside, F.A., The braid group and other groups, Quart. J. math. Oxford, 20, 235-254, (1969) · Zbl 0194.03303
[12] Ko, K.H.; Lee, S.J.; Cheon, J.H.; Han, J.W.; Kang, J.; Park, C., New public-key cryptosystem using braid groups, (), 166-183 · Zbl 0995.94531
[13] Michel, J., A note on words in braid monoids, J. algebra, 215, 366-377, (1999) · Zbl 0937.20017
[14] M. Picantin, Petits groupes gaussiens, PhD thesis, Université de Caen, 2000
[15] Picantin, M., The conjugacy problem in small Gaussian groups, Comm. algebra, 29, 3, 1021-1039, (2001) · Zbl 0988.20024
[16] Thurston, W.P., Braid groups, (), Chapter 9 · Zbl 0409.58001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.